Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 45, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 12, 2003, 11:13 PM EDT for Clarion County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2003, 11:13 PM EDT (03:13 UTC)
- Expired
- Jun 13, 2003, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Clarion County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 130315 FFWPBZ PAC031-130615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1113 PM EDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARION COUNTY IN PENNSYLVANIA * UNTIL 215 AM EDT * AT 1113 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN MOVING ACROSS CENTRAL CLARION COUNTY. THESE STORMS ARE PRODUCING OVER AN INCH OF RAIN IN LESS THAN ONE HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE...KNOX...SHIPPENVILLE... CLARION...COOKSBURG...LIMESTONE AND LUCINDA. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 9:23 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 12, 9:23 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 923 PM EDT THU JUN 12 2003 UPDATED TO REMOVE THUNDERSTORM WATCH...ADJUST WORDING FIRST PD. MOST PCPN SHD BE OVR BY MDNGT. FCSTID = 12 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. WDK
Hazardous weather outlook, Jun 12, 11:53 AM EDT, 11 hours 20 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1153 AM EDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME OF THIS ACTIVITY COULD REACH SEVERE LEVELS. THE MAIN THREAT WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 12, 5:31 PM EDT, 5 hours 42 minutes before
PAZ014-020>022-029-030-122245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 531 PM EDT THU JUN 12 2003 ...THUNDERSTORMS WERE MOVING ACROSS PORTIONS OF SOUTHWEST PENNSYLVANIA... THUNDERSTORMS HAD DEVELOPED OVER ALLEGHENY AND WASHINGTON COUNTIES. THE ACTIVE STORM WAS NEAR THE CITY OF PITTSBURGH...ANOTHER WAS NEAR CLAIRTON AND STILL ANOTHER EAST OF MCCANDLESS. THESE STORMS WERE MOVING TO THE NORTHEAST ABOUT 20 MPH. BE ALERT FOR VERY HEAVY RAIN OF ONE HALF TO THREE QUARTERS OF AN INCH IN A SHORT PERIOD. ALSO...WATCH OUT FOR FREQUENT DANGEROUS LIGHTNING AND GUSTY WINDS TO NEAR 35 MPH.
Special weather statement, Jun 12, 7:56 PM EDT, 3 hours 17 minutes before
PAZ020-130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 756 PM EDT THU JUN 12 2003 ...STRONG THUNDERSTORM TO MOVE THROUGH BEAVER COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM MOVING TOWARD THE NORTHEAST AND INTO SOUTHERN BEAVER COUNTY. THIS STORM SHOULD AFFECT THE KENDALL, ALIQUIPPA, AND FREEDOM AREAS BETWEEN 8:00 AND 9:00 PM. WINDS COULD GUST TO 45 MPH. HAIL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. AN INCH OR SO OF RAIN COULD FALL IN A SHORT PERIOD OF TIME, CAUSING WATER TO POND ON ROADS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR UPDATES. REHAK
Special weather statement, Jun 12, 8:44 PM EDT, 2 hours 29 minutes before
PAZ007-013-029-130215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 844 PM EDT THU JUN 12 2003 ...A LINE OF THUNDERSTORMS APPROACHING... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF THUNDERSTORMS MOVING TOWARD EXTREME WESTERN PENNSYLVANIA FROM THE WEST. THIS LINE WILL MOVE THROUGH MERCER, LAWRENCE, BEAVER, AND WASHINGTON COUNTIES BETWEEN 8:45 AND 10:00 PM. WINDS MAY GUST TO 45 MPH WITH THIS LINE OF THUNDERSTORMS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR UPDATES. REHAK
Special weather statement, Jun 12, 8:50 PM EDT, 2 hours 23 minutes before
PAZ014-130145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 850 PM EDT THU JUN 12 2003 ...MORE STRONG THUNDERSTORMS MOVING INTO BUTLER COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS MOVING NORTHEAST AND INTO BUTLER COUNTY. THESE STORMS WILL MOVE ACROSS BUTLER COUNTY BETWEEN 8:50 AND 10:00 PM. WINDS MAY GUST TO 50 MPH. FREQUENT LIGHTNING AND VERY HEAVY RAINFALL ARE ALSO POSSIBLE. THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS, SO THESE THUNDERSTORMS MAY CAUSE FLOODING IN LOW SPOTS AND WHERE DRAINAGE IS POOR. WATER WILL POND ON THE ROAD, SO USE CAUTION. NEVER ATTEMPT TO DRIVE THROUGH FLOOD WATER, IT MAY BE DEEPER THAN YOU THINK. STAY TUNED FOR UPDATES. REHAK
Special weather statement, Jun 12, 9:19 PM EDT, 1 hour 54 minutes before
PAZ021-130215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 919 PM EDT THU JUN 12 2003 ...ANOTHER LINE OF THUNDERSTORMS APPROACHING ALLEGHENY COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS MOVING INTO ALLEGHENY COUNTY FROM THE WEST, AFFECTING THE COUNTY BETWEEN 9:25 AND 10:30 PM. THIS LINE OF STORMS MAY PRODUCE WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS ARE ALSO POSSIBLE. THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS, SO THESE STORMS COULD CAUSE FLOODING, ESPECIALLY IN LOW SPOTS AND WHERE DRAINAGE IS POOR. WATER WILL POND ON THE ROAD, SO USE CAUTION. NEVER ATTEMPT TO DRIVE THROUGH FLOODWATERS, IT MAY BE DEEPER THAN YOU THINK. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR UPDATES. REHAK
Local storm report, Jun 12, 9:56 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
956 PM EDT THU JUN 12 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 2 SE GIBSONIA PA 1.75 INCH HAIL
06/12/03 ALLEGHENY
0739 PM RUSSELLTON PA FLASH FLOODS
06/12/03 ALLEGHENY RETENTION DAM FAILURE ON
LITTLEDEER CREEK
0645 PM FREEPORT PA WIND DAMAGE
06/12/03 ARMSTRONG TREES DOWN REPORTED BY
EMERGENCY MANAGEMENT
0700 PM KITTANNING PA FLASH FLOODS
06/12/03 ARMSTRONG NUMEROUS FLOODED ROADS AND
FLOODED BASEMENTS
0725 PM KINGWOOD WV WIND DAMAGE
06/12/03 PRESTON TREES DOWN
0815 PM PRESIDENT PA FLASH FLOODS
06/12/03 VENANGO SMALL STREAM AND ROAD
FLOODING
0830 PM TIONESTA PA FLASH FLOODS
06/12/03 FOREST NUMEROUS STREAM AND ROAD
FLOODING
0545 PM GREENTREE PA WIND DAMAGE
06/12/03 ALLEGHENY TREES AND POWER LINES
DOWN. DAMAGE TO
OUTBUILDINGSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:11 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Jun 12, 8:18 PM EDT | Flash Flood Warning | PBZ | Forest | 3 hr |
| Jun 12, 8:35 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 40 min |
| Jun 12, 8:47 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Jun 12, 9:03 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 57 min |
| Jun 12, 10:18 PM EDT | Flash Flood Warning | PBZ | Butler | 3 hr |
| Jun 12, 10:40 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Jun 12, 10:44 PM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Jun 12, 11:24 PM EDT | Flash Flood Warning | PBZ | Armstrong | 4 hr |
| Jun 13, 1:24 AM EDT | Flash Flood Warning | PBZ | Forest | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.